MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q C-BLOC PAIN RELIEF SYSTEM WITH DUAL SELECT-A-FLOW VARIABLE RATE CONTROLLERS; ELASTOMERIC - SAF

HALYARD - IRVINE ON-Q C-BLOC PAIN RELIEF SYSTEM WITH DUAL SELECT-A-FLOW VARIABLE RATE CONTROLLERS; ELASTOMERIC - SAF
Model Number CB4007
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Dizziness (2194); Numbness (2415); No Code Available (3191)
Date of Event 04/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code: no code available - difficulty breathing, additional surgical procedure the actual complaint product was not returned for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 18-may-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: 550 ml, flow rate: 4 ml/hr + 4 ml/hr, procedure: breast implant procedure, cathplace: bilateral breast, pump start time: 10 am on (b)(6) 2017, pump stop time: 5 or 6 pm on (b)(6) 2017.It was reported by the patient's mother that the patient had breast implant surgery on (b)(6) 2017, and on (b)(6) 2017, the patient experienced pain while laying down.It was noticed that the elastomeric pump was completely empty, and the time was noted to be around 5-6 pm.At the same time, the patient was experiencing the symptoms of dizziness, numbness to her arm, pain, and difficulty breathing.The next day, the patient's mother called the doctor to inform her of the pump issue and associated symptoms.The patient was seen by the doctor the same day, and a hematoma was discovered on her left breast in the area of the catheter insertion site.The pump was due to last 50 hours, but it completed in less than 24 hours.According to the doctor, the hematoma was caused by the fast flow of fluid causing high pressure into the patient's breast.The pump was removed on (b)(6) 2017.The patient had a second surgery (b)(6) 2017 to drain the hematoma site.The patient's symptoms dissipated after the surgery and the patient is noted to be in stable condition.The patient did not use hot therapy during infusion.Only cold therapy was used on her breasts.The pump was located in the black on q pouch around the patient's waist.No external pressure was applied to pump.

Brand Name
ON-Q C-BLOC PAIN RELIEF SYSTEM WITH DUAL SELECT-A-FLOW VARIABLE RATE CONTROLLERS
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6581461
Report Number2026095-2017-00089
Device Sequence Number749944
Product Code MEB
UDI-Device Identifier30680651316142
UDI-Public30680651316142
Combination Product (Y/N)N
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Expiration Date06/30/2018
Device Model NumberCB4007
Device Catalogue Number103161402
Device Lot Number0202331839
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2017
Initial Report FDA Received Date05/22/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYDROCODONE; UNKNOWN ANTIBIOTICS
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age19 YR
Patient Weight44